• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: SUNEVA MEDICAL, INC. BELLAFILL IMPLANT, DERMAL, FOR AESTHETIC USE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

SUNEVA MEDICAL, INC. BELLAFILL IMPLANT, DERMAL, FOR AESTHETIC USE Back to Search Results
Device Problem Product Quality Problem (1506)
Patient Problems Inflammation (1932); Swelling (2091); Reaction (2414)
Event Date 06/01/2017
Event Type  Injury  
Event Description
I had two separate injections of a bellafill filler approx 1. 3 months apart. The 1st injection sites were my temples and cheeks. This took place in (b)(6) 2015. I have not experienced any issue with this injection. However, the 2nd injection was to my lower jaw area and i have had a significant issue with the filler. The area on the right side of my jaw got extremely puffy approx 6 months after the injection. I followed up with the nurse that did the injection immediately and she said it was my body producing collagen. She was not concerned. I followed up again with her approx 3 months after that and again told that it was normal. I did see a plastic surgeon who injected kenalog in the area to reduce the inflammation which helped quite a bit. However, the bellafill came back with a vengeance. This product has been an absolute nightmare. It has a life of its own. I had two more injections of kenalog and finally decided to have a facial revision to remove this product. Unfortunately, there was only so much that could be done as my understanding is the bellafill is intertwined in my vascular tissue. The facial revision was done in (b)(6) 2019 by an excellent plastic surgeon and as of today, it is getting worse. I think it is almost impossible for this product to ever breakdown as i have learned it contains 20% pmma. (basically plastic spheres). In addition, the lower left side of my jaw is starting to show signs of fullness. I'm concerned at this point it may be due to the bellafill. I have spent a small fortune trying to resolve this issue and get my life back to normal. The one mistake i made was not researching this product prior to the procedure. If i ever knew what it was made of i would have never agreed to use it. In addition, i have learned that bellafill was actually rebranded and the original product was called artefill which was pulled from the market due to serious side effects. I would never believe that the fda would have approved this product knowing the harm it had already caused numerous people under the name of artefill.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameBELLAFILL
Type of DeviceIMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
SUNEVA MEDICAL, INC.
MDR Report Key10051418
MDR Text Key191009253
Report NumberMW5094472
Device Sequence Number1
Product Code LMH
Combination Product (y/n)Y
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Voluntary
Reporter Occupation Patient
Type of Report Initial
Report Date 05/11/2020
1 Device was Involved in the Event
0 Patients were Involved in the Event:
Date FDA Received05/12/2020
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Was Device Available for Evaluation? No Answer Provided
Is the Reporter a Health Professional? No Answer provided
Was the Report Sent to FDA?
Event Location No Information
Was Device Evaluated by Manufacturer?
Is the Device Single Use?
Is This a Reprocessed and Reused Single-Use Device?
Type of Device Usage

-
-